Alert archive / Alabama / Red Flag Warnings in 2010

Red Flag Warning 4, NWS Mobile, AL

January 4, 201010 counties in Alabama

NWS Mobile, AL issued this red flag warning at Jan 4, 2010, 6:58 AM CST for 10 counties in Alabama. It took effect at Jan 5, 2010, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 4, 2010, 6:58 AM CST (12:58 UTC)
In effect from
Jan 5, 2010, 11:00 AM CST
Expired
Jan 5, 2010, 6:00 PM CST
In force
7 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 1.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -108 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1535 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

809 
WWUS84 KMOB 041258
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
658 AM CST MON JAN 4 2010

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR PORTIONS OF
SOUTHWEST ALABAMA AND ALL OF THE NORTHWEST FLORIDA PANHANDLE DUE TO
A LONG DURATION OF RELATIVE HUMIDITY LESS THAN 25 PERCENT...

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY FOR
SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE TO A LONG
DURATION OF RELATIVE HUMIDITY LESS THAN 25 PERCENT...

...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON FOR SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA
PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY EXCEEDING
LOCAL CRITERIA...

.A VERY DRY AIRMASS PERSISTS. DEWPOINTS IN THE TEENS AND SINGLE
DIGITS WILL RESULT IN A LONG DURATION OF CRITICALLY LOW DAYTIME HUMIDITIES
OVER THE NEXT FEW DAYS. FIRE DANGER WILL REMAIN HIGH.

ALZ051>053-061>064-042230-
/O.CAN.KMOB.FW.W.0003.100104T1600Z-100105T0000Z/
/O.UPG.KMOB.FW.A.0004.100105T1700Z-100106T0000Z/
/O.NEW.KMOB.FW.W.0004.100105T1700Z-100106T0000Z/
/O.NEW.KMOB.FW.A.0005.100106T1600Z-100106T2300Z/
CHOCTAW-WASHINGTON-CLARKE-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
658 AM CST MON JAN 4 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...
...RED FLAG WARNING IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY. THE RED
FLAG WARNING FOR TODAY HAS BEEN CANCELLED. A FIRE WEATHER WATCH HAS
ALSO BEEN ISSUED FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON.

THE LATEST FORECAST CALLS FOR LOWEST RELATIVE HUMIDITIES TO RANGE FROM
25 TO 30 PERCENT THIS AFTERNOON. THIS IS SLIGHTLY ABOVE THE COLD
SEASON CRITERIA TODAY TO MAINTAIN RED FLAG WARNINGS OVER EXTREME
SOUTHWEST ALABAMA. 

LOWEST HUMIDITIES ARE FORECAST TO FALL TO BELOW CRITICAL
LEVELS...LESS THAN 25 PERCENT...FOR SEVERAL HOURS ON TUESDAY AND
POSSIBLY AGAIN ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE RED FLAG WARNING TUESDAY MEANS THERE IS A HIGH LIKELIHOOD THAT CRITICAL
FIRE WEATHER CONDITIONS WILL OCCUR. VERY LOW RELATIVE HUMIDITY WILL CREATE
CONDITIONS SUPPORTIVE FOR WILDFIRES.

THE FIRE WEATHER WATCH WEDNESDAY MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

ALZ054>060-FLZ001>006-042230-
/O.UPG.KMOB.FW.A.0004.100105T1700Z-100106T0000Z/
/O.NEW.KMOB.FW.W.0004.100105T1700Z-100106T0000Z/
/O.NEW.KMOB.FW.A.0005.100106T1600Z-100106T2300Z/
/O.CON.KMOB.FW.W.0003.100104T1600Z-100105T0000Z/
WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
658 AM CST MON JAN 4 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY. A RED
FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON. 

LOWEST HUMIDITIES ARE FORECAST TO FALL TO BELOW CRITICAL
LEVELS...LESS THAN 25 PERCENT...FOR SEVERAL HOURS TODAY...TUESDAY AND
POSSIBLY AGAIN ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE RED FLAG WARNING TODAY AND TUESDAY MEANS THAT CRITICAL FIRE
WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY
LOW RELATIVE HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE FOR
WILDFIRES.

THE FIRE WEATHER WATCH WEDNESDAY MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$
3 follow-up statements
757 
WWUS84 KMOB 042146
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
346 PM CST MON JAN 4 2010

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR PORTIONS OF
SOUTHWEST ALABAMA AND ALL OF THE NORTHWEST FLORIDA PANHANDLE DUE TO
LONG DURATION OF RELATIVE HUMIDITY LESS THAN 25 PERCENT...

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY FOR
SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG
DURATION OF RELATIVE HUMIDITY LESS THAN 25 PERCENT...

...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON FOR SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA
PANHANDLE DUE TO LONG DURATION OF LOW RELATIVE HUMIDITY EXCEEDING
LOCAL CRITERIA...

.VERY DRY AIR WITH DEWPOINTS IN THE TEENS WILL BRING LONG DURATION
OF HUMIDITY MEETING LOCAL CRITERIA OVER THE NEXT FEW DAYS. THE RISK
OF WILDFIRE WILL BE HIGH. A RED FLAG WARNING WILL BE IN EFFECT
TUESDAY AND A FIRE WEATHER WATCH ON WEDNESDAY. FIRE DANGER WILL
REMAIN HIGH.

ALZ054>060-FLZ001>006-051400-
/O.CON.KMOB.FW.W.0003.000000T0000Z-100105T0000Z/
/O.CON.KMOB.FW.W.0004.100105T1700Z-100106T0000Z/
/O.CON.KMOB.FW.A.0005.100106T1600Z-100106T2300Z/
WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
346 PM CST MON JAN 4 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING FOR PORTIONS OF SOUTHWEST ALABAMA AND ALL OF THE NORTHWEST 
FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE HUMIDITY LESS 
THAN 25 PERCENT...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY
FOR PORTIONS OF SOUTHWEST ALABAMA AND ALL OF THE NORTHWEST FLORIDA
PANHANDLE DUE TO LONG DURATION OF RELATIVE HUMIDITY LESS THAN 25
PERCENT...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON DUE TO LONG DURATION OF RELATIVE
HUMIDITY EXCEEDING LOCAL CRITERIA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A
RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON.

LOWEST HUMIDITY WILL FALL TO BELOW CRITICAL LEVELS...
LESS THAN 25 PERCENT...FOR SEVERAL HOURS TODAY...TUESDAY AND
POSSIBLY AGAIN ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE RED FLAG WARNING TODAY AND TUESDAY MEANS THAT CRITICAL FIRE
WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY
LOW RELATIVE HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE FOR
WILDFIRES.

THE FIRE WEATHER WATCH WEDNESDAY MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE. LISTEN FOR LATEST FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

ALZ051>053-061>064-051400-
/O.CON.KMOB.FW.W.0004.100105T1700Z-100106T0000Z/
/O.CON.KMOB.FW.A.0005.100106T1600Z-100106T2300Z/
CHOCTAW-WASHINGTON-CLARKE-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
346 PM CST MON JAN 4 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
TUESDAY FOR PORTIONS OF SOUTHWEST ALABAMA AND ALL OF THE NORTHWEST 
FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE HUMIDITY LESS 
THAN 25 PERCENT...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON FOR PORTIONS OF SOUTHWEST ALABAMA AND
ALL OF THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF
RELATIVE HUMIDITY EXCEEDING LOCAL CRITERIA...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON.

LOWEST HUMIDITY WILL FALL TO BELOW CRITICAL LEVELS...
LESS THAN 25 PERCENT...FOR SEVERAL HOURS ON TUESDAY AND POSSIBLY
AGAIN ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE RED FLAG WARNING TUESDAY MEANS THERE IS A HIGH LIKELIHOOD THAT
CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. VERY LOW RELATIVE
HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE FOR WILDFIRES.

THE FIRE WEATHER WATCH WEDNESDAY MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE. LISTEN FOR LATEST FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$
947 
WWUS84 KMOB 051205
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
605 AM CST TUE JAN 5 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST TODAY FOR
SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE TO A LONG
DURATION OF VERY LOW RELATIVE HUMIDITY LESS THAN 25 PERCENT...

...A RED FLAG WARNING IS NOW IN EFFECT FOR WEDNESDAY FOR PORTIONS OF SOUTHWEST
ALABAMA AND ALL OF THE NORTHWEST FLORIDA PANHANDLE DUE TO A LONG
DURATION OF VERY LOW RELATIVE HUMIDITY LESS THAN 25 PERCENT...

.VERY DRY AIR WITH DEWPOINTS IN THE SINGLE DIGITS TO TEENS WILL BRING
A LONG DURATION OF VERY LOW HUMIDITY TODAY AND WEDNESDAY. WILDFIRE
DANGER WILL BE HIGH.

ALZ052-061>064-060000-
/O.CAN.KMOB.FW.A.0005.100106T1600Z-100106T2300Z/
/O.CON.KMOB.FW.W.0004.100105T1700Z-100106T0000Z/
WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
605 AM CST TUE JAN 5 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING...
...FIRE WEATHER WATCH IS CANCELLED FOR WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FIRE
WEATHER WATCH FOR WEDNESDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM
THIS MORNING TO 6 PM CST THIS EVENING. 

LOWEST HUMIDITY WILL FALL TO BELOW CRITICAL LEVELS TO LESS THAN 25
PERCENT FOR SEVERAL HOURS TODAY. ALTHOUGH STILL DRY ON
WEDNESDAY...THE LATEST FORECAST CALLS FOR LOWEST RELATIVE HUMIDITIES
TO RANGE FROM 25 TO 30 PERCENT THEN. THIS IS SLIGHTLY ABOVE THE COLD
SEASON CRITERIA TO MAINTAIN THE FIRE WEATHER WATCH FOR WEDNESDAY OVER
EXTREME SOUTHWEST ALABAMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE
HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE FOR WILDFIRES.

&&

$$

ALZ051-053>060-FLZ001>006-060415-
/O.UPG.KMOB.FW.A.0005.100106T1600Z-100106T2300Z/
/O.NEW.KMOB.FW.W.0005.100106T1600Z-100106T2300Z/
/O.CON.KMOB.FW.W.0004.100105T1700Z-100106T0000Z/
CHOCTAW-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-
COVINGTON-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
605 AM CST TUE JAN 5 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS UPGRADED THE FIRE WEATHER
WATCH ON WEDNESDAY TO A RED FLAG WARNING WHICH IS IN EFFECT FROM 10
AM TO 5 PM CST. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 6 PM CST THIS EVENING.

LOWEST HUMIDITY WILL FALL TO BELOW CRITICAL LEVELS TO LESS THAN 25
PERCENT FOR SEVERAL HOURS TODAY AND AGAIN ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE RED FLAG WARNING TODAY AND WEDNESDAY MEANS THERE IS A HIGH
LIKELIHOOD OF CRITICAL FIRE WEATHER CONDITIONS. VERY LOW RELATIVE
HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE FOR WILDFIRES.

&&

$$
941 
WWUS84 KMOB 052002
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
202 PM CST TUE JAN 5 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST TODAY FOR
SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE TO
LONG DURATION OF VERY LOW RELATIVE HUMIDITY LESS THAN
25 PERCENT...

...A RED FLAG WARNING IS NOW IN EFFECT FOR WEDNESDAY FOR PORTIONS
OF SOUTHWEST ALABAMA AND ALL OF THE NORTHWEST FLORIDA PANHANDLE
DUE TO LONG DURATION OF VERY LOW RELATIVE HUMIDITY LESS THAN
25 PERCENT...

.VERY DRY AIR WITH DEWPOINTS IN THE SINGLE DIGITS TO TEENS WILL
BRING A LONG DURATION OF VERY LOW HUMIDITY TODAY AND WEDNESDAY.
WILDFIRE DANGER WILL BE HIGH.

ALZ051-053>060-FLZ001>006-061215-
/O.CON.KMOB.FW.W.0004.000000T0000Z-100106T0000Z/
/O.CON.KMOB.FW.W.0005.100106T1600Z-100106T2300Z/
CHOCTAW-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-
COVINGTON-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
202 PM CST TUE JAN 5 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING FOR SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE
DUE TO A LONG DURATION OF VERY LOW RELATIVE HUMIDITY LESS THAN
25 PERCENT...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM CST
WEDNESDAY FOR SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE
DUE TO A LONG DURATION OF VERY LOW RELATIVE HUMIDITY LESS THAN
25 PERCENT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.
A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM CST
WEDNESDAY. 

LOWEST HUMIDITY WILL FALL TO BELOW CRITICAL LEVELS TO LESS THAN
25 PERCENT FOR SEVERAL HOURS TODAY AND AGAIN ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE RED FLAG WARNING TODAY AND WEDNESDAY MEANS THERE IS A HIGH
LIKELIHOOD OF CRITICAL FIRE WEATHER CONDITIONS. VERY LOW RELATIVE
HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE FOR WILDFIRES.

&&

$$

ALZ052-061>064-060000-
/O.CON.KMOB.FW.W.0004.000000T0000Z-100106T0000Z/
WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
202 PM CST TUE JAN 5 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

LOWEST HUMIDITY WILL FALL TO BELOW CRITICAL LEVELS TO LESS THAN
25 PERCENT FOR SEVERAL HOURS TODAY. ALTHOUGH STILL DRY ON
WEDNESDAY...LOWEST RELATIVE HUMIDITY TO RANGE FROM 25 TO 30 PERCENT
THEN. THIS IS SLIGHTLY ABOVE THE COLD SEASON CRITERIA TO MAINTAIN THE
FIRE WEATHER WATCH FOR WEDNESDAY OVER EXTREME SOUTHWEST ALABAMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE
HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE FOR WILDFIRES.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jan 4, 5:39 AM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Jan 4, 5:39 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
539 AM CST MON JAN 4 2010

.SHORT TERM [TODAY AND TONIGHT]...LATEST SATELLITE LOOPS SHOW
WIDESPREAD STATUS MOVING SE OVER MUCH OF MS AND AL EARLY THIS
MORNING SPREADING EASTWARD OVER MOST OF NORTHWEST FLORIDA BETWEEN 13
AND 15Z TODAY...MAINLY IN RESPONSE TO A STRONG SHORT WAVE TROUGH AND
SFC COLD FRONT APPROACHING FROM THE WEST...WITH BETTER MID LEVEL
MOISTURE IN PLACE THAN EARLIER ANTICIPATED. AS A RESULT CANT RULE
OUT AN ISOLATED FLURRY OR TWO OVER EXTREME NORTHERN SECTIONS OF THE
CWFA THIS MORNING MOVING OFF QUICKLY TO THE EAST BY EARLY THIS
AFTERNOON. DUE TO LIMITED MOISTURE WILL NOT MENTION ANY FLURRIES IN
CURRENT FORECAST. OTHERWISE...MAIN CONCERN FOR TODAY LOOKS TO BE
EXTRA CLOUDS AFFECTING MORNING LOWS THIS MORNING AND AFTERNOON HIGHS
LATER TODAY. WITH THIS...HAVE OPTED TO GO A DEGREE OR TWO BELOW THE
CURRENT MAV NUMBERS FOR HIGHS FOR ALL AREAS TODAY AND CANCELED THE
CURRENT HARD FREEZE WARNING THAT WAS IN EFFECT FOR EARLY THIS AM.

FOR TONIGHT SKIES CLEAR QUICKLY AFTER SUNSET IN THE WAKE OF THE
STRONG COLD FRONT GIVING WAY TO THE COLDEST TEMPS SO FAR FOR THIS
WINTER SEASON. WILL LEAN TOWARDS THE CURRENT MAV GUIDANCE FOR LOWS
AND UPGRADE THE CURRENT HARD FREEZE WATCH TO A WARNING FOR ALL AREAS
TONIGHT. 32/EE

.LONG TERM [TUESDAY THROUGH SUNDAY]...WILL SEE A PIECE OF THE CENTRAL
STATES ARCTIC RIDGE MOVE SOUTHEAST OUT OF THE PLAINS AND ACROSS THE
DEEP SOUTH LATE TUESDAY AND INTO WEDNESDAY. TEMPERATURES WILL REMAIN
WELL BELOW SEASONAL LEVELS WITH DAYTIME HIGHS AND LOWS SOME 15 TO 20
DEGREES OFF THE NORMAL FOR THIS TIME OF YEAR. WIND CHILLS COULD RANGE
FROM THE SINGLE DIGITS TO TEENS AT TIMES.

WITH THE PERSISTENT COLD DEEP LAYER AIRMASS IN PLACE...FORECASTERS
ARE WATCHING FOR THE NEXT POTENTIAL OF MOISTURE TO MOVE ACROSS THE
GULF COAST...WHICH COULD BRING A BOUT OF WINTRY PRECIPITATION ACROSS
THE DEEP SOUTH. WITH THAT SAID...THE WEATHER PATTERN LOOKS TO BECOME
INCREASINGLY INTERESTING AS WE HEAD INTO LATE WEDNESDAY CARRYING
THROUGH THURSDAY NIGHT. THERE REMAINS SOME DIFFERENCES AMONGST THE
LONGER RANGE GUIDANCE DURING THIS TIME FRAME AS TO THE NEXT
FRONT...WAVE OF SURFACE LOW PRESSURE TO IMPACT THE GULF COAST. THE
04.00 ECMWF BRINGS A STRONG FRONT THROUGH THE REGION LATER
THURSDAY...AT A SLOWER PACE ALONG WITH A WEAKER REFLECTED LOW THAN
THE 04.00 RUN OF THE GFS. THE LATTER => GFS...BEGINS TO GEN UP A LOW
PRESSURE SYSTEM OFF THE TEXAS COAST LATE WEDNESDAY...TRACKING A
CLOSED SURFACE REFLECTION QUICKLY EASTWARD ACROSS THE NORTHERN GULF
THURSDAY...EXITING THE AREA LATE THURSDAY NIGHT. THIS SOLUTION IS A
LITTLE MORE SOUTH FROM ITS 24 HR COUNTERPART. EITHER WAY...THE DEEP
LAYER AIRMASS WILL REMAIN COLD ENOUGH TO SUPPORT FROZEN
PRECIPITATION...THE TIMING...CHARACTER AND DURATION OF WHICH WILL
VARY DEPENDING ON WHICH SOLUTION VERIFIES. FORECASTERS THINK ALL OF
THE LOCAL AREA COULD SEE A PROBABILITY OF WINTRY PRECIPITATION
THURSDAY. WILL LEAVE IT AT THAT FOR NOW AND WILL NOT DELVE INTO
ACCUMULATIONS AS THIS IS STILL A FEW DAYS OUT AND MUCH MORE GUIDANCE
TO DIAGNOSE BEFORE THEN.

CONFIDENCE IS VERY LOW ON DAYTIME TEMPERATURES THURSDAY AS
PRECIPITATION FALLING THROUGH THE LOWER LEVELS OF THE ATMOSPHERE
COULD VERY WELL RESULT IN DYNAMIC COOLING. RIGHT NOW...WE HAVE
TEMPERATURES IN THE LOWER/MID 40S THEN. HOWEVER...WOULD NOT BE AT
ALL SURPRISED THAT WE STRUGGLE TO GET OUT OF THE 30S MOST AREAS
THURSDAY IF THE CURRENT GFS PHYSICAL SOLUTION VERIFIES WITH ITS MORE
SOUTHERLY...EASTWARD TRACK OF ITS LOW. A VERY CHALLENGING
TEMPERATURE FORECAST AS WELL. STAY TUNED.

THE PASSAGE OF NEXT COLD FRONT THURSDAY NIGHT AND FRIDAY ACTS TO
REINFORCE THE ARCTIC AIR. FOLLOWING THE FRONTAL PASSAGE...WILL BE A
DRY BUT VERY COLD AIRMASS. THE LATEST GRIDDED FORECASTS SUGGEST THAT
DANGEROUS WIND CHILLS RANGING FROM THE LOWER POSITIVE SINGLE DIGITS
TO A FEW DEGREES BELOW ZERO WILL BE POSSIBLE OVER THE WEEKEND.

FORECASTERS HAVE DECIDED TO LEAN CLOSER TO THE ENSEMBLE MEAN ON LOWS
AND HIGHS FOR MUCH OF THE PERIOD. /10

&&

.AVIATION (12Z ISSUANCE)...BROKEN TO OVC STATUS DECK AT
AROUND 3K FEET FOR MOST OF TODAY FOLLOWED BY CLEARING SKIES EARLY
THIS EVENING AND OVERNIGHT. NORTHERLY WIND OF 5 TO 10 KT TODAY WILL
INCREASE TO 8 TO 12 KNOTS TONIGHT AND EARLY TUESDAY. 32/EE

&&

.MARINE...STRONG HIGH PRESSURE WILL BUILD OVER THE NORTH CENTRAL GULF
LATE THIS AFTERNOON AND TONIGHT...GIVING WAY TO A STRONG OFFSHORE
FLOW OVER THE MARINE AREA THROUGH TUESDAY MORNING. AS A RESULT A
SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL MARINE ZONES TONIGHT AND
EARLY TUESDAY. A LIGHT TO MODERATE OFFSHORE FLOW WILL CONTINUE
THROUGH WEDNESDAY NIGHT THEN BUILD THURSDAY THROUGH THE REMAINDER OF
THE WEEK AS ANOTHER SURGE OF COLD AIR MOVES SOUTH OVER THE NORTHERN
GULF. SEAS OF 5 TO 8 FEET CAN BE EXPECTED OFFSHORE OUT TO 60 NM
TONIGHT AND EARLY TUESDAY WITH ROUGH CONDITIONS OF AREA BAYS AND
SOUNDS. 32/EE

&&

.FIRE WEATHER...VERY DRY AIR WITH DEWPOINTS IN THE TEENS AND SINGLE
DIGITS WILL RESULT IN A LONG DURATION OF CRITICALLY LOW DAYTIME
HUMIDITIES OVER THE NEXT FEW DAYS. THE RISK OF WILDFIRE WILL BE HIGH. AFTER
ASSESSING THE LATEST GRIDDED HUMIDITY FORECASTS...IT WAS NECESSARY TO
DO SOME FINE TUNING TO THE RED FLAG WARNINGS OVER SOUTHWEST ALABAMA
TODAY. HAVE UPGRADED THE WATCH FOR TUESDAY TO A RED FLAG WARNING AND
HAVE ISSUED A WATCH FOR WEDNESDAY. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      43  18  44  19 /  10  00  00  00
PENSACOLA   44  22  45  24 /  05  00  00  00
DESTIN      48  27  47  26 /  05  00  00  00
EVERGREEN   41  16  41  17 /  10  00  00  00
WAYNESBORO  40  17  41  19 /  10  00  00  00
CAMDEN      40  17  41  17 /  10  00  00  00
CRESTVIEW   44  16  44  15 /  05  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM 10 AM MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: BUTLER...CONECUH...COVINGTON...CRENSHAW...
     ESCAMBIA...MONROE...AND WILCOX.

     HARD FREEZE WARNING FROM 8 PM MONDAY TO 9 AM TUESDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

     RED FLAG WARNING FROM 11 AM TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

     FIRE WEATHER WATCH FROM 10 AM WEDNESDAY TO 5 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...FIRE WEATHER WATCH FROM 10 AM WEDNESDAY TO 5 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     HARD FREEZE WARNING FROM 8 PM MONDAY TO 9 AM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM 10 AM MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM 11 AM TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...HARD FREEZE WARNING FROM 8 PM MONDAY TO 9 AM TUESDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

GM...SMALL CRAFT ADVISORY FROM 6 PM MONDAY TO 9 AM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Jan 4, 5:50 AM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
550 AM CST MON JAN 4 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-051200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
550 AM CST MON JAN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA...

.DAY ONE...TODAY AND TONIGHT

A HARD FREEZE IS IN EFFECT FOR TONIGHT AND EARLY TUESDAY FOR ALL
AREAS OF SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI AND THE
WESTERN FLORIDA PANHANDLE. TEMPERATURES ARE EXPECTED TO FALL TO THE
MID TO UPPER TEENS FOR MANY AREAS.

A VERY DRY AIRMASS WILL INCREASE THE THREAT OF WILDFIRES OVER THE
REGION TODAY.

A STRONG NORTHERLY WIND FLOW IN THE WAKE OF THE COLD FRONT EARLY
THIS EVENING WILL GIVE WAY TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
TONIGHT AND EARLY TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CRITICALLY LOW DAYTIME HUMIDITY WILL HELP MAINTAIN THE THREAT FOR
WILDFIRES TUESDAY THROUGH WEDNESDAY.

AN EXTENDED PERIOD OF VERY COLD TEMPERATURES FOR THE CENTRAL GULF
COAST REGION IS EXPECTED THROUGH MIDWEEK THEN RETURNING LATER IN THE
WEEK. LATEST FORECAST MODELS SUGGEST A POSSIBLE HARD FREEZE ONCE
AGAIN TUESDAY NIGHT AND EARLY WEDNESDAY. SEVERAL AREAS COULD
EXPERIENCE NEAR RECORD TO RECORD TEMPERATURES THROUGH THE PERIOD.

A STRONG NORTHERLY WIND FLOW WILL DEVELOP LATE IN THE WEEK IN THE
WAKE OF THE ANOTHER COLD FRONT ON FRIDAY. THIS WILL MAKE HAZARDOUS
CONDITIONS FOR SMALL CRAFT OVER THE MARINE AREA FRIDAY THROUGH
SATURDAY.

FOR THURSDAY THROUGH FRIDAY A MIXTURE OF RAIN...SNOW AND SLEET WILL
BE POSSIBLE DUE TO VERY COLD TEMPERATURES IN PLACE NEAR THE SURFACE
COMBINED WITH A LOW PRESSURE SYSTEM AND SURFACE COLD FRONT
APPROACHING FROM THE WEST. ALTHOUGH THE CHANCE FOR MOSTLY FREEZING
OR FROZEN PRECIPITATION LOOKS GOOD TOTAL ACCUMULATIONS REMAIN
UNCERTAIN DUE TO THE UNCERTAINTY OF THE TRACK OF THIS SYSTEM MOVING
EASTWARD OVER THE NORTHERN GULF. STAY TUNED FOR FURTHER UPDATES
THROUGHOUT THE WEEK ON THIS POSSIBLE WINTRY SCENARIO.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR
SEVERE WEATHER WILL NOT BE REQUIRED FOR THE NEXT SEVERAL DAYS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 4:32 AM CSTHard Freeze WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more28 hr
Jan 4, 4:44 AM CSTSmall Craft AdvisoryMOB28 hr
Jan 4, 6:58 AM CSTFire Weather WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more23 hr
Jan 4, 3:42 PM CSTHard Freeze WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more13 hr

Nearby

Red Flag Warnings in Alabama, 2010Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.